susie

  • susie replied to the topic Curcumin in the forum General 3 years, 5 months ago

    Hi All,

    I’ve started taking Curcumin today. I got them at “just vitamins” and hope they work, not only in the hope that it keeps my PP’s down at present levels, but also for my quite severe arthritis which has been very painful (spine) since I did some gardening. Most of my discs have gone together with vertebral slips almost cripples me at…[Read more]

  • susie replied to the topic Stopping treatment in the forum Treatment 3 years, 5 months ago

    Hi Teresa
    That’s really interesting and I shall bear it in mind when I next require treatment, which I hope will be a long time from now.

    I’ve heard good things about Southampton Hospital so sounds though your hubby is getting the best care.

    I wish him all the best

    susie

  • susie replied to the topic Stopping treatment in the forum Treatment 3 years, 5 months ago

    I’ve just finished 8 cycles of VMP, and my PP’s have plateaued at 11 which I must say I am disappointed in. I had at least hoped it would get down to a single figure. There has been no mention of continuing treatment.
    I understood the maximum Velcade one can have is 12 cycles (NICE protocols ) Also that maintenance is not approved in the UK…[Read more]

  • susie replied to the topic Plateau in the forum Newcomers 3 years, 7 months ago

    Hi,

    I am on my 8th & last cycle of velcade, melphalan, & prednisolone and I too have plateaued at 11, from 54. I am rather disappointed it hasn’t, at least, reached single figures. I haven’t found the treatment too bad after the first two cycles.

    I intend to take Circumin, with agreement from my consultant, in the hope it will keep things in…[Read more]

  • susie replied to the topic Curcumin in the forum General 3 years, 7 months ago

    Hi Paula

    I was very interested in your post. I have been reading up as much as I can about curcumin and myeloma, having spoken to my consultant about my starting it when I’ve finished my next and final cycle.

    I would appreciate info on what is the best dose. I have seen a post on m beacon that “doctor best” make is a good one. I don’t know if…[Read more]

  • susie replied to the topic Tiredness in the forum Side-effects 3 years, 7 months ago

    Hi Denise

    It’s normal to have fatigue whilst on chemo. It’s one of the common side effects of most treatments, depending to a degree, on which you are on.

    Just listen to your body and rest if you feel so, but also try to take a little light exercise such as walking when you feel up to it.

    Best of luck

    susie

  • susie replied to the topic Advice and opinions in the forum General 3 years, 9 months ago

    Hi Michael

    I”m doing well thank you. Things improved at the hospital and I now see my own consultant who is absolutely lovely. I have 2 more cycles to have of the MVP and apart from the first week of each cycle, when I have to take the tablets, I don’t feel too bad at all from Velcade. My paraproteins are down to 12 from 54 and light chains are…[Read more]

  • susie replied to the topic Curcumin in the forum Treatment 3 years, 9 months ago

    Hi Sue. Thanks for your reply. Were your paraproteins measurable when you started taking Turmeric and if so have they dropped as a result. Also what dose did you take. ?

    Best Wishes

    susie

  • susie started the topic Curcumin in the forum Treatment 3 years, 9 months ago

    Hi All,

    I would be interested to learn if anyone takes Curcumin and if so, do they find it does help control their paraprotein levels and at what dose.

    I’ve been reading about it some having success and have spoken to my consultant about who thinks it’s worth a try. I have two more cycles of treatment to go and thought I would start it when…[Read more]

  • Hi Peter

    Thanks so much for your reply. I was in a panic about the pain but luckily it gradually wore off by the end of the weekend.

    I’m sorry you are still experiencing problems and I hope it settles soon. Take care

    susie

  • susie replied to the topic Hair Thinning in the forum Newcomers 3 years, 10 months ago

    My hairdresser will not colour my hair either when I’m on treatment or for a long time after finishing.

  • I’ve had some abdominal pain which came on the day after I had the velcade jab. It’s not there all the time and feels like muscle strain or wind. I’m sure I’ve heard that velcade can cause abdominal pain. Has anyone experienced this problem.?

  • susie replied to the topic Here we go again…. in the forum Carers 3 years, 11 months ago

    Maureen,

    I was so sad to hear your news that Ian has lost his fight. My thoughts are are with you and your family.

    susie

  • susie replied to the topic Maintenance ? in the forum Treatment 3 years, 11 months ago

    Thanks for your reply Michael. I so agree it has to change but haven’t a clue how to achieve it. I get angry when I think about NICE, who are interested only in the financial cost in, it appears, the short term. For example in the case of ixazomib, an oral drug, do they consider the monies saved in reduced hospital appointments.

    All beyond me.

    susie

  • susie started the topic Maintenance ? in the forum Treatment 3 years, 11 months ago

    Does anyone know if any maintenance is allowed (by NICE that is ) ?

    I’m at first relapse and about to start cycle 5 of Velcade. Melphalan, and Pred. After two cycles my PP’s dropped from 54 to 28 and are now 15. Responce is certainly slowing down. The consultant told me today its unlikely to drop much further and next remission will not last as…[Read more]

  • susie replied to the topic SCT – Relapse – Revlimid/Dex in the forum Treatment 4 years ago

    Hi Ian

    I’m at first relapse and my paraproteins have been rising very very slowly over the past two and a half years since finishing induction Revlimid etc.

    The MDT at the main hospital apparently said I was to be treated again when the PP’s reached 50. It got to 54 and I was started on velcade, melphalan and prednisolone. I’ve just finished…[Read more]

  • Have you tried talking to your GP about your concerns. They might refer your dad for a second opinion.

    I know how you feel though. I used to have a brilliant consultant who saw me threw MGUS then when it became active myeloma. I had absolute confidence in him. Sadly he retired at the beginning of this year. I am now in first relapse and am on…[Read more]

  • susie replied to the topic VPM in the forum Treatment 4 years, 1 month ago

    C & Gregg

    Thank you so much for your replies.

    I shall be phoning the info nurse about my having am extra week break. I don’t see it can make a lot of difference. My PP’s are down to 18 from 54, so one extra week surely can’t be detrimental.

    Unfortunately I’m not near a Maggie center. Wish I was as I’ve heard such good thing about them. I did go…[Read more]

  • susie started the topic VPM in the forum Treatment 4 years, 1 month ago

    Hi

    I’m half way through my 3rd cycle of velcade, prednisolone and melphalan at 1st relapse. It’s affecting me very badly and I’ve spent the last two and a half months feeling awful. It certainly doesn’t help living on my own, its on my mind the whole time and its made me so depressed with panic attacks. My GP has started me on citalopram but said…[Read more]

  • susie replied to the topic extreme confusion in the forum Side-effects 4 years, 1 month ago

    Hello Peggy

    I would suggest you call either 111 or an ambulance straight away. After 7 cycles of treatment,for your husband to suddenly start behaving in this manner suggests something is going on. Be on the safe side.

    I wish you the very best and hope your husband is ok. Keep us informed how things go.

    Best wishes

    susie

  • Load More